MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE SYSTEM - MEDIAL; MOTO PARTIAL KNEE 02.18.004LM ANATOMICAL FEMORAL COMPONENT CEMENTED S4 LM

MEDACTA INTERNATIONAL SA MOTO PARTIAL KNEE SYSTEM - MEDIAL; MOTO PARTIAL KNEE 02.18.004LM ANATOMICAL FEMORAL COMPONENT CEMENTED S4 LM
Model Number 02.18.004LM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 27 may 2025.Lot 2404225: (b)(4) items manufactured and released on 24-apr-2024.Expiration date: 2029-apr-10.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Clinical evaluation performed by medacta medical affairs director: at about 8 months after primary cemented uka the femoral component gets loose and needs replacement to a total knee.There is no post-primary xray available, so no comparison can be performed.On the pre-revision xray, detachment of the metal femoral component is evident, but we do not have enough information to attempt an analysis of the causes.Aseptic loosening of cemented metal devices is a possible adverse event widely described in literature, and the causes remain often undetermined.Based on the information available no definitive root cause can be established, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the investigation does not indicate any potential manufacturing related issue.
 
Event or Problem Description
Revision for moto anatomic cemented femur loosening at 7 months from primary.Gmk spherika was implanted successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department: revision surgery was performed approximately 7 months after the primary uka due to loosening of the moto femoral component.Upon examination of the explanted femoral component, inhomogeneous residual cement was observed on the entire inner surface of the implant and on the pegs in contact with the bone, showing good implant/cement interdigitation and a morphology consistent with interdigitation into cancellous bone.The presence of cement on the internal surface of the implant indicates that there was no lack of integration between the cement and the implant.Cementation issues are generally multifactorial and are more likely related to surgical technique and patient-specific factors, rather than to the implant itself.Moreover, the explanted moto tibial tray and moto tibial insert were available for visual inspection.On the tibial tray, inhomogeneous residual cement was observed on the underside surface of the implant, again showing good implant/cement interdigitation and a morphology consistent with interdigitation into cancellous bone.The tibial insert showed normal signs of wear and some indentations on the anterior lip, probably caused by the removal operation.Based on the visual inspection, there is no indication that the event was caused by a defective or non-compliant device.

Brand Name
MOTO PARTIAL KNEE SYSTEM - MEDIAL
Common Device Name
MOTO PARTIAL KNEE 02.18.004LM ANATOMICAL FEMORAL COMPONENT CEMENTED S4 LM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22269600
Report Number3005180920-2025-00547
Device Sequence Number19795913
Product Code HSX
UDI-Device Identifier07630030895593
UDI-Public07630030895593
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K162084
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.18.004LM
Device Lot Number2404225
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale